[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Highs after a set change

Barb wrote:
> >>I'm having a lot of highs for no apparent reason. I'm
> really frustrated w\ it. I went to the Dr.
> this a.m. and am going to try some different things. It
> seems to me that I have the most problem when I put it in a
> new site. They say change the site if u have 2 high readings
> in a row. Well I have gone thru so many infusion
> sets just to find out that the site was not the problem.
> Barb<<

I have also had this problem.  I tend to go high for a few hours after a set change. First, my ritual is to take a long, leash-free shower right before a change.  So right before I remove the old set, I bolus a unit or two.  (Be very careful with this if you are very insulin-sensitive.  I have just learned that this works for me) Then I also bolus one unit rather than .5 to prime the new set. Some people suggest leaving the old set in for a few hours with the new one.  This may work for you.  It does seem to create a little pocket of unabsorbed insulin.  Recently I stupidly ran my reservoir dry while I was
out somewhere.  I had fine bg's for a few hours with NO insulin in the pump and I think that was because of this pocket. (Not that I reccommend not taking extra supplies with you when you go out OR not keying in the correct volume when you fill the reservoir). Also, I have noticed that when I use my "upper rump" area, the absorption and "pocket effect" seems to work even better than on my tummy.  The after set change highs are worse on my tummy.
I know that with some practice and experimenting, you will get this taken care of.  It just takes a while.

Sherry C
>From the massive city of Bowling Green, KY
More an example of what NOT to do, than what to do
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml